MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DSXHCP
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Arrhythmia (1721); Dyspnea (1816)
Date of Event 07/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging an issue related to a cpap device's sound abatement foam.The patient has alleging difficulty breathing/shortness of breath and an irregular heartbeat.There was no medical intervention required by the patient.The device was returned to the manufacturer's product investigation laboratory for investigation.During investigation the manufacturer observed visible evidence of sound abatement foam degradation and breakdown in the blower box, blower, and iso port.Small amounts of dust/dirt contamination inconsistent with degraded sound abatement foam found throughout device enclosure, outside of the blower box.Evidence of water ingress found in the bottom of the blower box.Contamination consistent with degraded sound abatement foam on the air outlet port and throughout the airpath.When removing the screws holding the bottom cover in place, one of the threads broke off where a corroded screw was housed.The broken thread and screw were placed in a clear bag attached to the device.Pil can confirm evidence of degraded sound abatement foam particles in the airway of both the device and its humidifier.The manufacturer concludes, there was evidence of sound abatement foam degradation/breakdown and observed multiple contaminants and was not able to confirm the complaint or address the symptoms specified.
 
Additional Manufacturer Narrative
The manufacturer previously reported on this device in mdr 2518422-2022-05304.This report was submitted for the dream station humidifier.The base device associated with this humidifier is reported under mdr 2518422-2022-05304.At this time of investigation, it has been determined that all reporting activities will be carried out in mdr 2518422-2022-05304.Therefore, this report was submitted as a duplicate report of the previously submitted report.

Brand Name
DREAMSTATION HUMID
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key23520312
Report Number2518422-2025-051583
Device Sequence Number21235771
Product Code BZD
UDI-Device Identifier00606959022652
UDI-Public(01)00606959022652
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDSXHCP
Device Catalogue NumberDSXHCP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2023
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown